Hail, Cleveland
- When
- February 27, 3:15 PM CST
- Where
- Cleveland County, 1.8 mi NW of Rye
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.750, -92.000
Severe thunderstorms brought damaging winds and large hail to parts of Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms brought damaging winds and large hail to parts of Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 27, 2:40 PM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 240 PM CST Mon Feb 27 2017 .SHORT TERM...Tonight Through Thursday Night Data from local radars indicate scattered convection affecting southern sections of the forecast area. Additional storms were noted across northeast Texas and northwest Louisiana. This activity was located to tne north of a warm front, which will be moving north overnight. Some addtional activity will be possible overnight, as a low level jet increases across an increasing unstable atmosphere. Forecast concern will be timing, and magnitude of severe convection to affect the forecast area late Tuesday and Tuesday night. Forecast soundings for Tuesday afternoon and evening are quite supportive of supercell development. The question will be if limited large scale forcing can support discrete celluar development. An approaching cold front will support QLCS development, which will sweep from west to east by early Wednesday. && .LONG TERM...Friday Through Monday Lingering cool air expected across the area Friday into portions of Saturday as surface high pressure lingers across the region Friday before making a slow eastward shift on Saturday. Expect temperatures to start out seasonal with a slow warming trend taking place. Aloft, 500mb flow will be mostly zonal with no systems approaching the state until the Sunday/Monday timeframe. That is when the flow shifts more southwesterly and a few weak impulses appear to the west of the state. Some rain chances will be seen Sun/Mon as low pressure develops in the Plains and a cold front slowly approaches the state. Decent surface pressure gradient could lead to some stronger southwesterly winds at the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 59 76 58 63 / 40 50 60 30 Camden AR 63 81 61 70 / 30 50 60 30 Harrison AR 57 74 49 57 / 40 50 60 20 Hot Springs AR 61 76 56 66 / 30 50 60 20 Little Rock AR 61 78 60 68 / 30 50 60 30 Monticello AR 64 81 65 72 / 30 40 50 50 Mount Ida AR 62 75 57 63 / 30 50 60 20 Mountain Home AR 57 75 53 60 / 40 50 60 20 Newport AR 59 76 58 64 / 40 60 70 30 Pine Bluff AR 62 80 62 70 / 30 50 60 40 Russellville AR 59 76 56 65 / 30 50 60 20 Searcy AR 59 77 58 68 / 40 50 60 30 Stuttgart AR 61 79 61 69 / 30 50 60 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...51
Hazardous Weather Outlook National Weather Service Little Rock AR 1251 PM CST Mon Feb 27 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1251 PM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A few strong storms will be possible this afternoon, along and south of a line from Gurdon, to Dumas. Frequent lightning, and heavy rainfall will occur in the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday A cold front will approach the region from the west on Tuesday. Scattered showers and thunderstorms will develop ahead of the front on Tuesday afternoon and night. Some storms could become severe. With cold air moving in aloft, and a high amount of wind energy in the atmosphere, any severe storms would be capable of producing large hail and damaging winds. There will also be a risk of tornadoes, primarily in storms that develop out ahead of the front. On Tuesday afternoon and night, the area of greatest concern for severe thunderstorms will be mostly north of a line from Mena, to Arkadelphia, to Pine Bluff to West Memphis. The threat of severe thunderstorms will end from west to east on Wednesday morning, as the front moves out of the state. .Spotter Information Statement... Spotter Activation May Be Needed Tuesday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
1257 PM CST MON FEB 27 2017
ARZ066-271930-
Ouachita AR-
1257 PM CST MON FEB 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALHOUN AND SOUTHWESTERN
OUACHITA COUNTIES UNTIL 130 PM CST...
At 1257 PM CST, Doppler radar was tracking a strong thunderstorm over
Stephens, or 9 miles east of McNeil, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Camden... Stephens...
Louann... Cullendale...
East Camden... Kirkland...
Harmony Grove... Frenchport...
Elliot... Troy...
Fairview in Ouachita County... Warner...
Buena Vista...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3338 9312 3353 9311 3368 9272 3363 9274
3361 9272 3356 9272 3355 9278 3349 9277
3348 9272 3347 9273 3345 9271 3343 9271
3337 9284
TIME...MOT...LOC 1857Z 240DEG 49KT 3340 9305
CavanaughSpecial Weather Statement
National Weather Service Little Rock AR
205 PM CST MON FEB 27 2017
ARZ062-063-066>068-272100-
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
205 PM CST MON FEB 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...SOUTHWESTERN
CLEVELAND...NORTHERN CALHOUN...SOUTHEASTERN DALLAS AND NORTHEASTERN
OUACHITA COUNTIES UNTIL 300 PM CST...
At 205 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Highland Industrial Park to near Hampton.
Movement was northeast at 30 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Camden... Warren...
Fordyce... Hampton...
Bearden... Thornton...
Highland Industrial Park... Weeks...
Ellisville... Tipton...
Harlow... Marks Mill State Park...
East Camden... Banks...
Tinsman... Chambersville...
Eagle Mills... Harmony Grove...
Warner... Hopeville...
LAT...LON 3389 9243 3371 9197 3356 9206 3352 9238
3361 9289
TIME...MOT...LOC 2005Z 244DEG 28KT 3363 9268 3360 9242
46The Little Rock radar (KLZK), 123 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
9 hail, 3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Trees fell on a house.
Several trees and power lines were down near Highway 367.
Several trees and power lines were down and damage was noted to a couple of homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, February 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 682350, 682351, 682352, 682353, 682354, 682355, 682371, 682375, 682658, 682377, 682379, 682381, 682384.